# SDR 2001FA0000173

- Difficulty date: June 7, 2001
- Submitted: August 8, 2001
- Operation: General aviation
- Make and model: Robsin R22
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Condition: Failed
- Location: Tail Rotor
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RUN-UP PRIOR TO TAKE-OFF, AN R22 TAIL ROTOR DRIVE CUT LOOSE AND SEVERED THE TAIL BOOM.  HELICOPTER WAS ABOUT TO FLY TO A MAINTENANCE FACILITY FOR 100 HOUR INSPECTION.  PRELIMINARY SURVEY INDICATES THAT THE INCIDENT WAS INITIATED BY THE TAIL ROTOR DRIVE SHAFT DAMPER BREAKING OFF INSIDE THE TAIL BOOM.  THIS ALLOWED THE DRIVE SHAFT TO WHIP, FRACTURE, AND CUT OFF THE TAIL BOOM.
